MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE

AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE
Model Number MAF-TM
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation.The evaluation found the water tightness was lost due to a pinhole on the protective coating of the bending portion of the device, the adhesive on the protective coating of the bending portion of the device was chipped, the up angulation was out of specification, the channel tube was dented, the forceps and the channel cleaning brush could not be inserted smoothly, the control unit was discolored, the camera section was scratched, the image guide bundle had breakages, the display did not move smoothly due to damage of the camera section, and the connecting tube was dented and buckling.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
During the device evaluation, it was observed the airway mobilescope exhibited peeling of the connecting tube coating.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device was returned to olympus for evaluation.The customer's allegation was confirmed.Based on the results of the investigation, the device malfunction likely occurred due to usage stress, external factors, or handling.However, a definitive root cause could not be established.The event can be detected and prevented by handling the device in accordance iwth the instructions for use which state: chapter 3 preparation and inspection 3.6 endoscope inspection: -endoscope inspection "4.Visually check that there are no bends, twists, bulges, or other abnormalities near the boundary between the oredome part and the insertion part.5.Cracks, dents, bulges, edges, scratches, protruding metal wires, protrusions, sagging, deformation, bending, adhesion of foreign matter, falling parts, etc.On the outer surface of the entire length of the insertion tube, including the curved part and tip.Visually check that there are no abnormalities.6.Gently grasp the insertion tube with your hand and slide it along its entire length in both directions, making sure that there are no snags or metal wires protruding from inside around the entire circumference.Also, check by feeling that the soft parts are not abnormally hard." olympus will continue to monitor field performance for this device.

Brand Name
AIRWAY MOBILESCOPE
Common Device Name
AIRWAY MOBILESCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18615876
Report Number9610595-2024-02123
Device Sequence Number16736546
Product Code EOQ
UDI-Device Identifier04953170288630
UDI-Public04953170288630
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAF-TM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/25/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2024
Supplement Date Received by Manufacturer02/09/2024
Initial Report FDA Received Date01/31/2024
Supplement Report FDA Received Date02/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown